Alert archive / Texas / Tornado Warnings in 2024
Tornado Warning 89, NWS Lake Charles, LA
NWS Lake Charles, LA issued this tornado warning at Dec 26, 2024, 4:49 PM CST for Hardin County, Tyler County, Texas. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Dec 26, 2024, 4:49 PM CST (22:49 UTC)
- Expired
- Dec 26, 2024, 5:15 PM CST
- In force
- 26 min
- Issued by
- NWS Lake Charles, LA
- Area
- Storm-based polygon
- Tornado
- Radar indicated
- Hail
- 0.75 in
Counties Hardin County, TX, Tyler County, TX
The radar
The Lake Charles radar (KLCH), 114 km from the middle of the area, began a volume at 22:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Dec 26, 11:34 AM CST | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Lake Charles Mun, LA (KLCH), launched 12:00Z, 10.8 hours before the alert went out and 116 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 18 J/kg
- Mixed-layer CIN
- -95 J/kg
- Mixed-layer LCL
- 568 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 241 m²/s²
- 0-3 km storm-relative helicity
- 331 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.7
The text
As transmitted.
247
WFUS54 KLCH 262249
TORLCH
TXC199-457-262315-
/O.NEW.KLCH.TO.W.0089.241226T2249Z-241226T2315Z/
BULLETIN - EAS ACTIVATION REQUESTED
Tornado Warning
National Weather Service Lake Charles LA
449 PM CST Thu Dec 26 2024
The National Weather Service in Lake Charles has issued a
* Tornado Warning for...
South central Tyler County in southeastern Texas...
Northeastern Hardin County in southeastern Texas...
* Until 515 PM CST.
* At 449 PM CST, a severe thunderstorm capable of producing a tornado
was located near Village Mills, or near Wildwood, moving northeast
at 40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed.
Damage to roofs, windows, and vehicles will occur. Tree
damage is likely.
* This tornadic thunderstorm will remain over mainly rural areas of
south central Tyler and northeastern Hardin Counties.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3036 9440 3048 9447 3061 9427 3045 9417
TIME...MOT...LOC 2249Z 235DEG 37KT 3044 9440
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
Kowalski1 follow-up statement
531
WWUS54 KLCH 262257
SVSLCH
Severe Weather Statement
National Weather Service Lake Charles LA
457 PM CST Thu Dec 26 2024
TXC199-457-262315-
/O.CON.KLCH.TO.W.0089.000000T0000Z-241226T2315Z/
Tyler TX-Hardin TX-
457 PM CST Thu Dec 26 2024
...A TORNADO WARNING REMAINS IN EFFECT UNTIL 515 PM CST FOR SOUTH
CENTRAL TYLER AND NORTHEASTERN HARDIN COUNTIES...
At 456 PM CST, a severe thunderstorm capable of producing a tornado
was located near Village Mills, or near Kountze, moving northeast at
40 mph.
HAZARD...Tornado.
SOURCE...Radar indicated rotation.
IMPACT...Flying debris will be dangerous to those caught without
shelter. Mobile homes will be damaged or destroyed. Damage
to roofs, windows, and vehicles will occur. Tree damage is
likely.
Locations impacted include...
Village Mills.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
TAKE COVER NOW! Move to an interior room on the lowest floor of a
sturdy building. Avoid windows. If you are outdoors, in a mobile
home, or in a vehicle, move to the closest substantial shelter and
protect yourself from flying debris.
Heavy rainfall may hide this tornado. Do not wait to see or hear the
tornado. TAKE COVER NOW!
&&
LAT...LON 3040 9438 3047 9442 3057 9433 3061 9427
3045 9418
TIME...MOT...LOC 2256Z 235DEG 35KT 3045 9437
TORNADO...RADAR INDICATED
MAX HAIL SIZE...<.75 IN
$$
KowalskiWhat forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lake Charles, LA wrote its last area forecast discussion before this tornado warning went out at Dec 26, 3:16 PM CST, 1 hour 33 minutes earlier.
Area forecast discussion, Dec 26, 3:16 PM CST, 1 hour 33 minutes before
Area Forecast Discussion National Weather Service Lake Charles LA 316 PM CST Thu Dec 26 2024 ...New SHORT TERM, LONG TERM, MARINE... .SHORT TERM... (Tonight through Saturday night) Issued at 300 PM CST Thu Dec 26 2024 Afternoon surface analysis shows low pressure near DFW, with a warm from extending SE towards Galveston Bay and a stationary front near the I-35 corridor. Aloft, a rather robust shortwave is noted in water vapor imagery over north TX, near the surface low. Along and east of these features widespread, robust convection is ongoing across east TX and west LA, and a Tornado Watch is currently ongoing for our SE TX counties through 7PM with eastward expansion of the watch possible over the next few hours. Now through sunset, convection will continue to expand in coverage and intensity across our SE TX counties. This area, excluding coastal SE TX, has been upgraded to an Enhanced Risk (level 3 of 5) for severe weather today/tonight (coastal SE TX is included in the Slight Risk (2 of 5). In addition, SPC has outlined our SE TX counties along and north of I-10 in an 30% hatched risk for tornadoes today, indication a more significant tornado risk is present across these areas and a strong tornado or two is possible. The risk for both tornadoes as well as damaging winds and hail will gradually come to an end for SE TX from west to east around the 7-10PM time frame as this convection continues to shift eastward along and ahead of an eastward moving low pressure system. For our Louisiana parishes, the threat for severe weather will begin to increase from west to east around roughly 5-6PM for areas near the Sabine, expanding east towards Lake Charles/Alexandria around 7-10PM, and then spreading across the I-49 corridor and lower Acadiana from 10PM and beyond. There is good agreement among CAMs guidance that this convection will begin to weaken and decrease in coverage as it moves further east, which is reflected in the SPC outlook. Areas west of Lafayette Parish are outlined in a Slight Risk (level 2 of 5), while Lafayette eastward is included in a Marginal Risk (level 1 of 5). The risks for both tornadoes and damaging winds will however, persist throughout the overnight period while the risk for hail is expected to decrease as this convection spreads into central/south central LA. By Friday morning, the severe weather risk will come to an end as the shortwave ejects to the NE. A second shortwave will then slide across the Ark-La-Tex tomorrow behind the departing shortwave however, this one looks to be much less robust as well as on a slightly more northward track. Therefore, tomorrow will bring a relative lull in convection before rain chances increase again at the start of the weekend. We may still see some isolated shower activity tomorrow, and a warm and muggy day is likely, but severe weather and heavy rain is not expected. Finally, Saturday brings our last round of convection and potential severe weather as the third and last in a line of mid level shortwaves ejects across the Ark-La-Tex. At the same time, another surface low takes shape across north TX with a trailing cold front that will move through the CWA Sat night. At this time, severe potential for Sat looks best to our NE however, the local area along and north of I-10 has been outlined in a Slight Risk, while our coastal counties/parishes are in the Marginal Risk. Still a bit early to nail down the details of this next event, but for now looks like rainfall/severe potential will increase by the afternoon and taper off overnight with the passing of the cold front. 17 && .LONG TERM... (Sunday through next Wednesday) Issued at 300 PM CST Thu Dec 26 2024 After several wet days, a dry pattern will commence on Sunday and continue through the end of the long term. High pressure briefly settles overhead on Sunday behind a departing cold front, bringing a short period of offshore flow and drier dewpoints for the second half of the weekend. Although highs will still warm into the lower 70s Sun afternoon, it will feel fairly pleasant as dewpoints drop into the upper 40s/lower 50s through the afternoon. High pressure departs Sun night with winds turning back to the south overnight. Moisture returns quickly through Monday with highs warming into the mid to upper 70s amid increasing dewpoints. New Years Eve brings a bit of a transitionary period away from warm and humid conditions back to a more seasonal pattern as we enter the New Year. A weak cold front will sweep through early Tues bringing an initial shot of shallow cooler/drier air. Highs warm into the mid 60s to low 70s Tues afternoon, while dewpoints slowly fall through the day. Early Wed, a secondary cold front swings through the area, followed by an upper level trough digging south across the lower MS Valley. This will bring a more significant shot of cooler and drier air throughout the column as we beginning 2025. Highs top out in the upper 50s to mid 60s on New Years Day, and in the mid to upper 60s on Thurs, while overnight lows fall into the 30s to low 40s both nights. At this time, neither of these front are expected to be accompanied by much, if any, convection. 17 && .AVIATION... (18Z TAFS) Issued at 1134 AM CST Thu Dec 26 2024 A messy and active pattern is expected through the period with all modes of hazards likely. Now through sunset, scattered convection will generally spread south to north across the region, affecting mainly BPT and LCH. At all sites, low ceilings, areas of patchy fog/mist and occasional gusty SE winds are also expected now through sunset. From roughly 00Z and beyond, a squall line will move west to east through the area, affecting BPT near sunset and moving east from there through the overnight period. This squall line will bring low ceilings (likely waffling between MVFR/IFR/LIFR), reduced VIS due to heavy rainfall/thunderstorms, and strong to severe wind gusts. Attempted to time this line out as best as possible using tempo groups to indicate the period when the most severe weather is estimated to pass. Behind the squall line, low ceilings and mist/fog are expected. Winds will shift more westerly and weaken significantly. Ceilings/VIS should improve through the morning hours tomorrow, post sunrise. 17 && .MARINE... Issued at 300 PM CST Thu Dec 26 2024 Showers and thunderstorms will spread west to east across the coastal waters from this evening through tomorrow morning as a trof axis shifts east across the Mississippi Valley. Some of these storms will be capable of producing torrential rainfall, frequent lightning, gusty winds. and rough seas. Behind the convection, areas of fog will likely redevelop along the coastal marine zones, and winds will shift more W/SW and relax. Tomorrow into Saturday active weather continues, with several more rounds of rain and a few thunderstorms likely. Dry weather finally returns by Sunday into much of next week. && .PRELIMINARY POINT TEMPS/POPS... AEX 56 73 55 73 / 100 0 30 60 LCH 60 74 61 74 / 90 10 30 60 LFT 64 76 63 76 / 70 40 30 60 BPT 58 74 61 78 / 90 0 30 50 && .LCH WATCHES/WARNINGS/ADVISORIES... LA...None. TX...None. GM...None. && SHORT TERM...17 LONG TERM....17 AVIATION...17
In the hours before
Special weather statement, Dec 26, 12:57 PM CST, 3 hours 52 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
1257 PM CST Thu Dec 26 2024
TXZ180-259-261930-
Northern Jasper TX-Tyler TX-
1257 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT CENTRAL TYLER AND NORTHWESTERN
JASPER COUNTIES THROUGH 130 PM CST...
At 1256 PM CST, Doppler radar was tracking a strong thunderstorm 9
miles southeast of Alabama-Coushatta Reservation, or 10 miles west of
Warren, moving northeast at 55 mph.
HAZARD...Wind gusts up to 40 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Woodville, Colmesneil, Ivanhoe, and Rockland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3104 9443 3107 9430 3096 9412 3053 9452
3053 9454 3077 9460
TIME...MOT...LOC 1856Z 214DEG 49KT 3063 9458
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...40 MPH
JBLocal storm report, Dec 26, 1:44 PM CST, 3 hours 5 minutes before
Preliminary Local Storm Report
National Weather Service Lake Charles LA
144 PM CST Thu Dec 26 2024
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0122 PM Hail 3 W Woodville 30.77N 94.47W
12/26/2024 E0.70 Inch Tyler TX Public
Picture of hail about dime to penny size
west of Woodville.
&&Special weather statement, Dec 26, 2:55 PM CST, 1 hour 54 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
255 PM CST Thu Dec 26 2024
TXZ260-262115-
Northern Newton TX-
255 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN NEWTON COUNTY
THROUGH 315 PM CST...
At 254 PM CST, Doppler radar was tracking a strong thunderstorm over
Farrsville, or near Burkeville, moving north at 35 mph.
HAZARD...Wind gusts up to 50 mph and penny size hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Burkeville, Jamestown, Mayflower, Farrsville, and
Wiergate.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3119 9354 3118 9353 3117 9354 3116 9354
3115 9355 3114 9355 3088 9370 3093 9387
3095 9386 3102 9388 3116 9385 3118 9362
3118 9360 3117 9358 3119 9355
TIME...MOT...LOC 2054Z 199DEG 30KT 3099 9378
MAX HAIL SIZE...0.75 IN
MAX WIND GUST...50 MPH
JBSpecial weather statement, Dec 26, 3:24 PM CST, 1 hour 25 minutes before
Special Weather Statement
National Weather Service Lake Charles LA
324 PM CST Thu Dec 26 2024
LAZ027-TXZ260-262200-
Vernon LA-Northern Newton TX-
324 PM CST Thu Dec 26 2024
...A STRONG THUNDERSTORM WILL IMPACT NORTHWESTERN VERNON PARISH IN
WEST CENTRAL LOUISIANA AND NORTHEASTERN NEWTON COUNTIES THROUGH 400
PM CST...
At 324 PM CST, Doppler radar was tracking a strong thunderstorm over
Toledo Bend Dam, moving northeast at 20 mph.
HAZARD...Wind gusts up to 50 mph and half inch hail.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects. Minor damage to vegetation and outdoor
objects is possible.
Locations impacted include...
Toledo Bend Dam, Hornbeck, and Anacoco.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Tornado Watch remains in effect until 700 PM CST for southeastern
Texas.
&&
LAT...LON 3129 9331 3104 9357 3114 9374 3117 9372
3118 9360 3117 9358 3119 9355 3122 9355
3123 9354 3124 9356 3125 9354 3128 9353
3128 9344 3134 9340
TIME...MOT...LOC 2124Z 214DEG 19KT 3116 9361
MAX HAIL SIZE...0.50 IN
MAX WIND GUST...50 MPH
JBThe office that day
Everything else NWS Lake Charles, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Dec 25, 10:34 PM CST | Dense Fog Advisory | LCH | Jefferson, Orange | 10 hr |
| Dec 26, 11:10 AM CST | Severe Thunderstorm Warning | LCH | Hardin, Jefferson | 28 min |
| Dec 26, 12:57 PM CST | Special Weather Statement | LCH | Tyler | 33 min |
| Dec 26, 2:55 PM CST | Special Weather Statement | LCH | Newton | 20 min |
| Dec 26, 3:52 PM CST | Tornado Warning | LCH | Hardin, Tyler | 38 min |
| Dec 26, 4:24 PM CST | Severe Thunderstorm Warning | LCH | Hardin | 51 min |
| Dec 26, 5:02 PM CST | Flash Flood Warning | LCH | Hardin | 4 hr |
| Dec 26, 5:11 PM CST | Flash Flood Warning | LCH | Newton | 3 hr |
| Dec 26, 5:32 PM CST | Severe Thunderstorm Warning | LCH | Jasper, Newton, Tyler | 44 min |
| Dec 26, 5:37 PM CST | Flash Flood Warning | LCH | Hardin, Jasper, Newton, Tyler | 5 hr |
| Dec 26, 5:48 PM CST | Special Weather Statement | LCH | Hardin | 27 min |
Nearby
Tornado Warnings in Texas, 2024Every tornado warning in 2024Tornadoes in 2024
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.